Feel nauseaa everytime see ARV

Question

I just start ARV (AZT,3TC,NVP) one month ago. My CD4 was 200 and Viral load 32000. There was no meaningful side effects of the ARV. Its just that, i feel nauseaa and feel like vomiting everytime I see ARV, although i didnt vomit after I swallowed it. Everytime my eyes see ARV i just feel it.

I tried to swallowed it with chocolate or banana, my favorite foods, but nothing change.

I know my life is depending on it and i dont want to stop ARV. Any suggestion what should i do?

Answer

Some HIV medications can cause nausea (AZT one of them) so anti-nausea meds can be helpful if other treatment options not available (ie tenofovir or abacavir instead of AZT). Some patients have an emotional/psychological reaction to HIV meds in which case counseling and sometimes treatment for anxiety or pill phobia can help. Some of the meds are available in liquid form for children but can be used in adults. KH